MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.The product has been requested to be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial surgery on (b)(6) 2016, with an oxford knee.Subsequently, a revision surgery was performed on (b)(6) 2021, because the poly insert had became displaced.The displaced insert was removed and a new, 1mm thicker, poly insert was put in.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: as the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.Two images with three radiographs were provided with (b)(4): two anteroposterior radiographs and one mediolateral radiograph; one of the anteroposterior radiographs is dated (b)(6) 2021 and was therefore taken 5 days before revision.The exact date on which the other two radiographs were taken is unknown.Immediate post-primary surgery radiographs are required to assess the initial fit, size and positioning of components.These have been requested, but have not been received at the time of writing this assessment.The dislocation of the polyethylene bearing into the anterior medial joint space is confirmed by the location of the x-ray marker wire and balls on all radiographs, which also indicates that these radiographs were taken after dislocation and before revision.The orientation of the knee in the two anteroposterior radiographs does not allow to assess fit and positioning of components.The oxford partial knee surgical technique recommends to, before taking the film, adjust the position of the limb by flexing/extending the knee and internally/externally rotating the leg until the tibial component appears on the screen directly end-on.On the anteroposterior radiographs, the medial edge of the tibial tray may be short of the medial edge of the tibial plateau.The oxford partial knee surgical technique recommends the medial edge of the tibial tray to be flush with or to have less than 2 mm overhang from the medial edge of the tibial plateau.However, this cannot be confirmed without further radiographs being provided.On the mediolateral radiograph, the posterior edge of the tibial tray appears to be short of the posterior edge of the tibial plateau.The oxford partial knee surgical technique recommends the posterior edge of the tibial tray to be flush with or to have less than 2 mm overhang from the posterior edge of the tibial plateau.Debris appears to be present in the medial and/or posterior joint space, which could be fragments of bone or bone cement.The manufacturing history records (mhrs) of the dislocated oxford bearing have been checked and verify that the part was manufactured and sterilised in accordance with the applicable specifications.Part and lot numbers of the associated femoral and tibial components were not provided, therefore their manufacturing records could not be checked.It is not possible to confirm the root cause for the bearing dislocation based on the provided information.However, sub-optimal component sizing, the presence of debris, the patients activity level and/or soft tissue laxity may have contributed to the bearing dislocation.Other possible contributing factors cannot be discussed without examination of the revised component and provision of further surgical, patient and radiographic information.These have been requested, but have not been received at the time of writing this assessment.In addition, we have not been provided with supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text: item not returned to manufacturer.

Brand Name
OXF ANAT BRG LT MD SIZE 3 PMA
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key11463316
Report Number3002806535-2021-00075
Device Sequence Number4523487
Product Code NRA
UDI-Device Identifier05019279785933
UDI-Public05019279785933
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2020
Device Model NumberN/A
Device Catalogue Number159547
Device Lot Number660410
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR